Alert archive / California / Frost Advisories in 2017
Frost Advisory 11, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at May 12, 2017, 2:30 PM PDT for Mendocino County, Trinity County, California. It took effect at May 13, 2017, 3:00 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2017, 2:30 PM PDT (21:30 UTC)
- In effect from
- May 13, 2017, 3:00 AM PDT
- Expired
- May 13, 2017, 8:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Eureka, CA
Counties Mendocino County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 100 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.5 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
264 WWUS76 KEKA 122130 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 230 PM PDT Fri May 12 2017 CAZ107-108-110-111-131245- /O.NEW.KEKA.FR.Y.0011.170513T1000Z-170513T1500Z/ Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 230 PM PDT Fri May 12 2017 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 3 AM to 8 AM PDT Saturday. * TEMPERATURES...lower to mid 30s early Saturday morning. * LOCATIONS INCLUDE...Weaverville...Burnt Ranch...Trinity Center...Hayfork...Ruth...Leggett...Laytonville...Willits and Covelo. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
865 WWUS76 KEKA 130532 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1032 PM PDT Fri May 12 2017 CAZ107-108-110-111-131500- /O.CON.KEKA.FR.Y.0011.170513T1000Z-170513T1500Z/ Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 1032 PM PDT Fri May 12 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY... * LOCATIONS INCLUDE...Weaverville...Burnt Ranch...Trinity Center...Hayfork...Ruth...Leggett...Laytonville...Willits and Covelo. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
726 WWUS76 KEKA 131501 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 801 AM PDT Sat May 13 2017 CAZ107-108-110-111-131615- /O.EXP.KEKA.FR.Y.0011.000000T0000Z-170513T1500Z/ Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 801 AM PDT Sat May 13 2017 ...FROST ADVISORY HAS EXPIRED... Frosty temperatures this morning will gradually warm over the next few hours. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at May 12, 2:53 AM PDT, 11 hours 37 minutes earlier.
Area forecast discussion, May 12, 2:53 AM PDT, 11 hours 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
253 AM PDT Fri May 12 2017
.SYNOPSIS...Showers will persist across the region Friday into
part of the weekend, followed by another period of rainy weather
early next week. Drier and warmer conditions will be possible by
Thursday.
&&
.DISCUSSION...An upper-level cold core low, with H5 temperatures
around -30 C, was positioned offshore from WA Friday morning.
Minor impulses are rotating cyclonically around the low, and are
aiding in locally vigorous shower development over the northern
coastal waters and adjacent inland areas of NWRN CA. A few
lightning strikes have also been observed with this activity, and
very small hail was reported along the Redwood Coast early Friday
morning. Model forecast soundings indicate the convective
environment will become increasingly marginal going into the
afternoon, but a slight chance of thunderstorms was maintained for
the time being.
Otherwise, expect showers will persist on a spotty basis through
at least Saturday. Model guidance then shows a more organized
frontal system entering the region during Monday, which could
yield a period of widespread rain. Another cold upper low is
forecast to drop south across the PAC NW Tuesday into
Wednesday...which will aid in maintaining relatively cool
temperatures and snow levels around 3500-4000 feet. Model guidance
then shows a ridge amplifying in the wake of the upper low during
Thursday, which will support a higher probability of drier and
warmer weather.
&&
.AVIATION...Disturbances, rotating around a Pacific Northwest
low, will continue to cross the region today. As they cross the
region, some uptick in shower coverage/intensity may occur.
Isolated thunder has been observed this morning near KCEC and
KACV, and across the outer waters. Earlier, GS was even reported
east and southeast of KACV. While these possibilities will persist
into the late morning or early afternoon, convective indices
decrease as we progress through the day. Given the marginal nature
of both, neither were included in the TAFs. Instead, will handle
the situation with a TEMPO group should the need arise.
Otherwise, look for MVFR conditions to periodically affect KCEC
and KACV, especially in the heavier showers. Here, winds should
generally be light, but a few gusts in the 15 to 20 knot range
can't be ruled out. Farther south at KUKI, look for VFR conditions
to prevail, with afternoon wind gusts near 20 knots a good
possibility.
&&
.MARINE...An upper-level trough and associated surface low across
the Pacific Northwest will send a weak cold front across the
region today, with winds becoming northwesterly following frontal
passage. Winds will increase behind this front, with gusts in the
20 to 35 knot range expected for the outer waters (zones 470 and
475). Seas will build in response to this, with the latest
guidance indicating seas of 10 to 12 feet at a period of 9 seconds
expected, mainly over the western half of zones 470 and 475. A
small craft advisory was issued for the outer waters through 5 am
Saturday morning to account for this.
Closer to the coast across our inner waters, within 10 nautical
miles of the shore, wind speeds and wave height look to remain
just below advisory criteria. Here, look for waves to be in the 8
to 9 feet range at 11 seconds. However, some locally higher
winds/waves may occur near Pt. St. George (buoy 27 area) and near
Cape Mendocino (buoy 22), as typically in this type of flow
pattern small meso lows develop as a result of the wind
direction/land orientation interface, aided by thermal
baroclinicity.
As for weather, showers will continue through the day, with an
isolated thunderstorm may develop through the late morning or
possibly into the first half of the afternoon, mainly across the
northern waters. Occasional pulses/strikes have been observed this
morning, with small hail observed earlier along portions of the
Redwood Coast. Convective parameters do decrease the further into
the daylight hours we go, but again it is a non-zero
possibility./PD
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
5 AM PDT Saturday for PZZ470-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, May 12, 3:08 AM PDT, 11 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 308 AM PDT Fri May 12 2017 CAZ109-131015- Mendocino Coast- 308 AM PDT Fri May 12 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-104-131015- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- 308 AM PDT Fri May 12 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A slight chance of thunderstorms exists through this afternoon. Small hail may accompany the stronger storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105>108-110>113-131015- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 308 AM PDT Fri May 12 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Cold air aloft will yield snow levels near 4000 feet today. The cold air combined with locally vigorous shower development will support light snow over the higher mountainous terrain. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Cold air will persist through the middle of next week, and will aid in maintaining snow levels as low as 3500 feet. Snow accumulations up to 2 inches will be possible as a result. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 2:42 AM PDT | Small Craft Advisory | EKA | 42 hr |
Nearby
Frost Advisories in California, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.